Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 28, 1997, 5:50 PM MDT for Bannock County, Bingham County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1997, 5:50 PM MDT (23:50 UTC)
- Expired
- Jul 28, 1997, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bannock County, ID, Bingham County, ID
The radar
The Pocatello radar (KSFX), 35 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 282354 FFWPIH IDC005-011-290300- URBAN AND SMALL STREAM FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 550 PM MDT MON JUL 28 1997 ...URBAN AND SMALL STREAM FLOOD WARNING FOR BANNOCK AND BINGHAM COUNTIES UNTIL 9 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED AN URBAN AND SMALL STREAM FLOOD WARNING FOR BANNOCK AND BINGHAM COUNTIES UNTIL 9 PM TONIGHT. THIS INCLUDES THE COMMUNITIES OF POCATELLO...FORT HALL...AND BLACKFOOT. RADAR AND SATELLITE IMAGES INDICATE STRONG THUNDERSTORMS WITH HEAVY RAIN OVER BANNOCK AND BINGHAM COUNTIES. THESE THUNDERSTORMS WERE MOVING NORTHWEST AT 5 TO 10 MPH. THE THUNDERSTORMS WERE MOVING SLOWLY AND WERE PRODUCING VERY HEAVY RAIN WHICH WILL CAUSE SIGNIFICANT WATER RUNOFF. IN RESPONSE...SOME ROADWAYS WILL BECOME FLOODED AND SMALL STREAMS WILL RISE RAPIDLY AS THE THUNDERSTORMS MOVE THROUGH THE AREA. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER SUNSET WITH WATER RUNOFF DIMINISHING RAPIDLY. , DDB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:19 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 28, 2:19 PM MDT, 3 hours 31 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT MON JUL 27 1997 SATELLITE IMAGERY INDICATES THE CLOUDS AND MOIST AIRMASS ARE PROPAGATING NORTH AND BEGINNING TO OVERSPREAD EASTERN IDAHO. ADVERTISED SHORT WAVE IS OVER UTAH AMIDST THE MONSOON MOISTURE PLUME. MODELS ARE IN BETTER AGREEMENT ON ITS MAKING A SLOW PROGRESSION NORTH THROUGH EASTERN IDAHO TONIGHT. ETA HAS STRONGEST SOLUTION WITH UP TO AN INCH OF PRECIP. BUT ALL MODELS ARE INDICATING WIDESPREAD CONVECTION OVERNIGHT. CONVECTION JUST BEGINNING TO FIRE OVER NORTHERN UTAH. THERMAL RIDGE SITUATED ACROSS SOUTHERN IDAHO SHOULD AID DEVELOPMENT. GUIDANCE CALLING FOR LIKELY POPS OVERNIGHT AND WILL ADHERE CLOSELY TO THEM. GUIDANCE APPEARS TOO COOL OVERNIGHT CONSIDERING THE CLOUD COVER. SHORT WAVE ONLY EXPECTED TO LIFT OUT SLOWLY TUES KEEPING CLOUDS AND POPS IN THE SNAKE HIGHLANDS. DRY SLOT OVER SOUTHERN NV SHOULD REACH AND CLEAR EASTERN IDAHO TUES NIGHT. LESS CLOUDS WILL ALLOW WARMER TEMPS WED. ALTHOUGH THE THREAT OF CONVECTION WILL CONTINUE ALONG WITH THE MONSOONAL FLOW OVER IDAHO. CENTRAL US HIGH WILL MAINTAIN STAGNANT UPPER LEVEL PATTERN AND MOIST AIRMASS OVER IDAHO. TSC DIDA BU 057/085 051/090 054 07642 PIH BU 059/086 053/092 056 07721
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.